MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2202-0007
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module infusion set was damaged.The following information was received by the initial reporter with the following verbatim.Please be advised that we¿re having issues with the tubing for the bd infusion pumps, as per the below.This is quite concerning as this has occurred several times now.The batch number for the tubing is shown below.We would like this reviewed as soon as possible and the problem identified whether it¿s just pertaining to the tubing or the pump as well.The entire batch would need to be replaced at no cost to (b)(6) if the batch is found to be defective.Patient on tpn.We primed the line, clamped it, then the tpn solution started dropping out and the filter got drained.We tried with x2 tubing with the same result.Possible defective tubing? new tubing set from medicine unit used without issue.Tubing: db alaris pump infusion set 1.2micron filter lot-23085143.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: it was reported that the tpn was leaking from the filter.One sample model 2202-0007, lot 23085143 was returned for investigation.The set was examined for defects and abnormalities.The vents on the filter were wetted out.No other defects or abnormalities were observed.The set was flushed with water and leakage was seen coming from the filter vent.Additional air under water test was performed.The set was pressurized with about 10psi and the vent was submerged under water.There was a steady stream of air bubbles coming from the filter vent.This would indicate that there is no issue with damage/ holes in the membrane.The reason for the membrane leaking is that the hydrophobicity of the membrane must have been compromised during use and not during the manufacturing process.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
Sample received.

Brand Name
BD ALARIS PUMP MODULE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21649324
Report Number9616066-2025-00584
Device Sequence Number7424487
Product Code FPA
UDI-Device Identifier10885403274039
UDI-Public(01)10885403274039(11)230804(17)260804(10)23085143
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/04/2026
Device Catalogue Number2202-0007
Device Lot Number23085143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown